Jump to content

Bohlega, 2013 Drug-induced Parkinson`s disease. A clinical review.


Altostrata
 Share

Recommended Posts

  • Administrator

Relief of symptoms takes a mean of 3 months after drug discontinuation.

 

Neurosciences (Riyadh). 2013 Jul;18(3):215-21.Drug-induced Parkinson`s disease. A clinical review.Bohlega SA, Al-Foghom NB.SourceDepartment of Neurosciences, King Faisal Specialist Hospital and Research Centre, Riyadh, Kingdom of Saudi Arabia. boholega@kfshrc.edu.saAbstract at http://www.ncbi.nlm.nih.gov/pubmed/23887211Drug-induced Parkinsonism must always be suspected when parkinsonian symptom like rigidity, tremor, or postural instability appear in patients receiving drug treatment. Indeed, drug-induced Parkinsonism is a frequent etiology of secondary Parkinsonism. The main causative drugs are antipsychotic, other neuroleptic drugs, and calcium-channel entry blockers. The risk associated with antipsychotics is often dose dependent and related to dopamine D2 striatal occupancy. The risk is less for the second-generation atypical antipsychotic. The other treatments rarely involved are antidepressants, antivirals, anti-arrhythmics, lithium, valproic acid, and others. Regression of symptom will be observed in most cases after a mean delay of 3 months after cessation of treatment. In one-tenth of cases, symptoms persist after drug withdrawal leading to the diagnosis of underlined idiopathic Parkinson`s disease.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment
Share on other sites

 Share

×
×
  • Create New...

Important Information

Terms of Use Privacy Policy